Search More Than 6,000,000 Posts
Results 1 to 3 of 3
  1. #1
    Alpine's Avatar
    Alpine is offline New Member
    Join Date
    Oct 2002

    finasteride increases testosterone levels!?

    I was always under the impression that finasteride had negative side effects on muscle gains. Sure it helps ya keep your hair and helps with prostate but I always see people bitching about side effects. I was a bit surprised when I read this on's site (Dr. Lee and the makers of Xandrox). I didn’t know it increased testosterone . I guess I should have considering it stops DHT conversion. I guess I figured it increased estrogen slightly (due to rare reports of gyno)

    FAQ Section:
    Q. Will finasteride change the level of testosterone in the body?

    A. There is a small increase in the amount of testosterone in the serum, because a small fraction of the testosterone is not being converted to dihydrotestosterone. On the average, the increase in the testosterone level is 10 to 20%. For most patients, the level is still within normal limits and is regulated by the feedback mechanism with the pituitary gland. Rare cases of ‘reflex hyperandrogenicity’ have been reported with increased body hair and oily skin.

    But it does decrease DHT levels greatly. I see posts all the time about finasteride lowering sex drive and causing other various side effects. Im not quite sure what to believe now on its effect upon muscle gains.

    Is anyone here a long time user of finsasteride? I was considering its use along w/ minoxidil. Has it seemed to work well? Any negative side effects? Do you feel it has hurt gains on/off cycle?

    Besides Libido there are a few other rare side effects I have read about.

    A) Gyno - has anyone gotten gyno from finasteride? How common is this and why exactly would it occur? The possible 10-20% in testosterone and therefore estrogen?

    B) Taken from "Unfortunately "massive shedding," usually after several months of successful finasteride therapy is being reported to us by our patients. Apparently, the systemic reduction of DHT incites a telogen effluvium in a small percentage of patients. The latest consensus among dermatologists is to stop using any hair regrowth drug which may be linked to rapid shedding. It is recommended that patients continue to use minoxidil products, however, and likewise use some other inhibitor that does not cause a hormonal shift of DHT. "

    Has anyone experienced these? and Indian based online company sells finasteride in 5mg tabs at a pretty good price. 30x for $30 and 60x for $45. When split into 1 or 2.5 mg doses that is pretty cost effective. 120x2.5mg for $45 or even greater if you split into 1mg (might be a lil tricky). Has anyone in the US ordered from them w/ good success? I hear its not a problem at all and that is pretty damn cheap.

  2. #2
    MMC78's Avatar
    MMC78 is offline Senior Member
    Join Date
    Jul 2003
    I had good gains both on and off finasteride. There was no consistant effect on libido sometimes way up, sometimes way down.

    Most people experience a shed (not necessarily massive) during the first 2-3 months of treatment with finasteride. I think this is stated as a precaution on the package insert for propecia.

    I've heard nothing but good things about Dru-Online and the Indain fincar. That being said, I've always insisted on getting Proscar from Merc. Good luck!

  3. #3
    Alpine's Avatar
    Alpine is offline New Member
    Join Date
    Oct 2002

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts